Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 187, NWS Nashville, TN

July 7, 2002Franklin County, Lincoln County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 7, 2002, 7:13 PM CDT for Franklin County, Lincoln County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2002, 7:13 PM CDT (00:13 UTC)
Expired
Jul 7, 2002, 8:00 PM CDT
In force
47 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Franklin County, TN, Lincoln County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2002-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 361 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2002-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
361 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1686 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WUUS54 KOHX 080013
SVRBNA
TNC051-103-080100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
712 PM CDT SUN JUL 7 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWEST FRANKLIN COUNTY IN TENNESSEE
  SOUTHEAST LINCOLN COUNTY IN TENNESSEE

* UNTIL 800 PM CDT

* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHEAST OF HUNTLAND...OR 8 MILES     
  SOUTHWEST OF WINCHESTER.  THE STORM WAS NEARLY STATIONARY OR       
  DRIFTING SLOWLY SOUTHWEST

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HUNTLAND AROUND 750 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

$$

GIRODO
LAT...LON 3507 8648 3498 8637 3524 8605 3518 8644

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:30 PM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Jul 7, 2:30 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT SUN JUL 7 2002

UPPER LEVEL ANTICYCLONE RETROGRADES WESTWARD THIS WEEK AS MOISTURE
GRADUALLY DEEPENS ACROSS THE REGION BEGINNING ON MONDAY. A WEAK
INVERTED TROF WILL WORK IT WAY ACROSS THE MID STATE ON MONDAY AND THIS
WILL BRING A SLIGHT CHANCE FOR TSTMS. MOISTURE DEEP ENOUGH TUESDAY
TO KEEP A CHANCE IN THE FORECAST BUT SHOULD SEE A LITTLE BETTER
CHANCE BY WEDNESDAY AS A FRONTAL BOUNDARY DROPS SOUTH FROM OHIO
RIVER VALLEY. BIG QUESTION IS TO HOW FAR SOUTH FRONT WILL GET LATER
THIS WEEK? MRF HANGS IT UP SOUTHERN MIDDLE/NORTHERN AL.

PRELIMINARY NUMBERS:
NASHVILLE  70 92 71 92 72  0213
CROSSVILLE 64 86 66 87 67  0213

.BNA...NONE.
BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 9:07 PM CDTSevere Thunderstorm WarningOHXVan Buren38 min
Jul 7, 9:11 PM CDTFlash Flood WarningOHXVan Buren109 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.